April  2013, 33(4): 1645-1655. doi: 10.3934/dcds.2013.33.1645

Non-integrability of generalized Yang-Mills Hamiltonian system

1. 

College of Mathematics, & Key Laboratory of Symbolic Computation and Knowledge Engineering of Ministry of Education, Jilin University, Changchun 130012, China

2. 

College of Mathematics, Jilin University, Changchun 130012, China

Received  November 2011 Revised  May 2012 Published  October 2012

We show that the generalized Yang-Mills system with Hamiltonian $H=\frac12(y_1^2+y_2^2)+\frac12(ax_1^2+bx_2^2)+\frac14cx_1^4+\frac14dx_2^4+\frac12ex_1^2x_2^2$ is meromorphically integrable in Liouvillian sense(i.e., the existence of an additional meromorphic first integral) if and only if (A) $e=0$, or (B) $c=d=e$, or (C) $a=b, e=3c=3d$, or (D) $b=4a, e=3c, d=8c$, or (E) $b=4a, e=6c, d=16c$, or (F) $b=4a, e=3d, c=8d$, or (G) $b=4a, e=6d, c=16d$. Therefore, we get a complete classification of the Yang-Mills Hamiltonian system in sense of integrability and non-integrability.
Citation: Shaoyun Shi, Wenlei Li. Non-integrability of generalized Yang-Mills Hamiltonian system. Discrete and Continuous Dynamical Systems, 2013, 33 (4) : 1645-1655. doi: 10.3934/dcds.2013.33.1645
References:
[1]

P. B. Acosta-Humanez, D. Blazquez-Sanz and C. V. Contreras, On Hamiltonian potentials with quartic polynomial normal variational equations, Nonlinear Studies The International Journal, 16 (2009), 299-314.

[2]

A. Baider, R. C. Churchill, D. L. Rod and M. F. Singer, On the infinitesimal geometry of integrable systems, Fields Inst. Commun., 7 (1996), 5-56.

[3]

F. Baldassarri, On Algebraic solution of Lamé's differential equation, J. Differential Equations, 41 (1981), 44-58.

[4]

G. Baumann, W. G. Glöckle and T. F. Nonnenmacher, Sigular point analysis and integrals of motion for coupled nonlinear Schrödinger equations, Proc. R. Soc. Lond. A, 434 (1991), 263-278.

[5]

D. Boucher and J. A. Weil, About nonintegrability in the Friedmann-Robertson-Walker cosmological model, Brazilian Journal of Physics, 37 (2007), 398-405. doi: 10.1007/s10765-007-0152-8.

[6]

T. Bountis, H. Segur and F. Vivaldi, Integrable Hamiltonian systems and the Painleve property, Phys. Rev. A., 25 (1982), 1257-1264.

[7]

R. C. Churchill, D. L. Rod and M. F. Singer, Group-theoretic obstructions to integrability, Ergod. Th & Dynam. Sys. (1), 5 (1995), 15-48.

[8]

L. A. A. Cohelo, J. E. F. Skea and T. J. Stuchi, On the non-integrability of a class of Hamiltonian cosmological models, Brazilian Journal of Physics, 35 (2005).

[9]

B. Dwork, Differential operators with nilponent $p$-curvature, Amer. J. Math., 112 (1990), 749-786. doi: 10.2307/2374806.

[10]

A. Elipe, J. Hietarinta and S. Tompaidis, Comment on paper by S. Kasperczuk, Celest. Mech 58:387-391(1994), Celest. Mech. Dynam. Astr., 62 (1995), 191-192. doi: 10.1007/BF00692087.

[11]

R. Fridberg, T. D. Lee and R. Padjen, Class of scalar-field solutions in three space dimensions, Phys. Rev. D., 13 (1976), 2739-2761.

[12]

G. H. Halphen, Traité des fonctions elliptiques VOl. I, II, Gauthier-Villars, Paris, (1888).

[13]

J. Hietarinta, Direct methods for the search of the second invariant, Phys. Rep., 147 (1987), 87-154. doi: 10.1016/0370-1573(87)90089-5.

[14]

S. Kasperczuk, Integrability of the Yang-Mills Hamiltonian system, Celest. Mech. Dynam. Astr., 58 (1994), 387-391.

[15]

W. L. Li and S. Y. Shi, Non-integrability of Hénon-Heiles System, Celest. Mech. Dynam. Astr., 109 (2010), 1-12.

[16]

A. J. Maciejewski, M. Przybylska, T. Stachowiak and M. Szydlowski, Global integrability of cosmological scalar fields, J. Phys. A., 41 (2008), 26 pp. 465101.

[17]

A. J. Maciejewski, M. Przybylska and J. A. Weil, Non-integrability of the generalized spring-pendulum problem, J. Phys. A., 37 (2004), 2579-2597.

[18]

A. J. Maciejewski and M. Przybylska, Darboux points and integrability of Hamiltonian systems with homogeneous polynomial potential, J. Math. Phys., 46 (2005), 062901.

[19]

S. V. Manakov, On the theory of two-dimensional stationary self-focusing of electromagnetic waves, Soviet Phys. JETP., 38 (1974), 248-253.

[20]

J. J. Morales-Ruiz, "Técnicas Algebraicas Para el Estudio de la Integrabilidad de Sistemas Hamiltonianos," Ph.D. Thesis, University of Barcelona, 1989.

[21]

J. J. Morales-Ruiz and C. Simó, Picard-Vessiot theory and Ziglin's theory, J. Differential Equations, 107 (1994), 140-162.

[22]

J. J. Morales-Ruiz, "Differential Galois Theory and Non-Integrability of Hamiltonian Systems," Birkhäuser Verlag, Basel, 1999.

[23]

J. J. Morales-Ruiz and C. Simó, Non-integrability criteria for Hamiltonians in the case of Lamé normal variational equations, J. Differential Equations, 129 (1996), 111-135.

[24]

J. J. Morales-Ruiz, C. Simó and S. Simon, Algebraic proof of the non-integrability of Hill's problem, Ergod. Th & Dynam. Sys., 25 (2005), 1237-1256.

[25]

J. J. Morales-Ruiz, J. P. Ramis and C. Simó, Integrability of Hamiltonian systems and differential Galois groups of higher variational equations, Annales Scientifiques de l'école Normale Supéieure, 40 (2007), 845-884.

[26]

J. J. Morales-Ruiz and S. Simon, On the meromorphic non-integrability of some $N$-body problems, Discrete Contin. Dyn. Syst., 24 (2009), 1225-1273.

[27]

E. G. C. Poole, "Introduction to the Theory of Linear Differential Equations," Oxford Univ. Press, London, 1936.

[28]

R. Rajaraman and E. J. Weinberg, Internal symmetry and the semi-classical method in quantum field theory, Phys. Rev. D., 11 (1975), 2950-2966.

[29]

Van der Put M and M. F. Singer, "Galois Theory of Linear Differential Equations," volume 328 of Grundlehren der mathematischen Wissenshaften. Springer. Heidelberg, 2003.

[30]

P. Vanhaecke, A special case of the Garnier system, (1,4)-polarised Abelian surfaces and their moduli, Compositio Math., 29 (1994), 157-203. doi: 10.1016/0165-0270(94)90123-6.

[31]

E. T. Whittaker and E. T. Watson, "A Course of Modern Analysis," Cambrige Univ. Press, Cambrige, 1969.

[32]

V. E. Zakharv, M. F. Ivanov and L. I. Shoor, On anomalously slow stochastization in certain two-dimensional models of field theory, Zh. Eksp. Teor. Fiz. Lett., 30 (1979), 39-44.

[33]

S. L. Ziglin, Branching of solutions and non-existence of first integrals in Hamiltonian mechanics I, II, Funct. Anal. Appl., 16 (1983), 181-189; 6-17.

show all references

References:
[1]

P. B. Acosta-Humanez, D. Blazquez-Sanz and C. V. Contreras, On Hamiltonian potentials with quartic polynomial normal variational equations, Nonlinear Studies The International Journal, 16 (2009), 299-314.

[2]

A. Baider, R. C. Churchill, D. L. Rod and M. F. Singer, On the infinitesimal geometry of integrable systems, Fields Inst. Commun., 7 (1996), 5-56.

[3]

F. Baldassarri, On Algebraic solution of Lamé's differential equation, J. Differential Equations, 41 (1981), 44-58.

[4]

G. Baumann, W. G. Glöckle and T. F. Nonnenmacher, Sigular point analysis and integrals of motion for coupled nonlinear Schrödinger equations, Proc. R. Soc. Lond. A, 434 (1991), 263-278.

[5]

D. Boucher and J. A. Weil, About nonintegrability in the Friedmann-Robertson-Walker cosmological model, Brazilian Journal of Physics, 37 (2007), 398-405. doi: 10.1007/s10765-007-0152-8.

[6]

T. Bountis, H. Segur and F. Vivaldi, Integrable Hamiltonian systems and the Painleve property, Phys. Rev. A., 25 (1982), 1257-1264.

[7]

R. C. Churchill, D. L. Rod and M. F. Singer, Group-theoretic obstructions to integrability, Ergod. Th & Dynam. Sys. (1), 5 (1995), 15-48.

[8]

L. A. A. Cohelo, J. E. F. Skea and T. J. Stuchi, On the non-integrability of a class of Hamiltonian cosmological models, Brazilian Journal of Physics, 35 (2005).

[9]

B. Dwork, Differential operators with nilponent $p$-curvature, Amer. J. Math., 112 (1990), 749-786. doi: 10.2307/2374806.

[10]

A. Elipe, J. Hietarinta and S. Tompaidis, Comment on paper by S. Kasperczuk, Celest. Mech 58:387-391(1994), Celest. Mech. Dynam. Astr., 62 (1995), 191-192. doi: 10.1007/BF00692087.

[11]

R. Fridberg, T. D. Lee and R. Padjen, Class of scalar-field solutions in three space dimensions, Phys. Rev. D., 13 (1976), 2739-2761.

[12]

G. H. Halphen, Traité des fonctions elliptiques VOl. I, II, Gauthier-Villars, Paris, (1888).

[13]

J. Hietarinta, Direct methods for the search of the second invariant, Phys. Rep., 147 (1987), 87-154. doi: 10.1016/0370-1573(87)90089-5.

[14]

S. Kasperczuk, Integrability of the Yang-Mills Hamiltonian system, Celest. Mech. Dynam. Astr., 58 (1994), 387-391.

[15]

W. L. Li and S. Y. Shi, Non-integrability of Hénon-Heiles System, Celest. Mech. Dynam. Astr., 109 (2010), 1-12.

[16]

A. J. Maciejewski, M. Przybylska, T. Stachowiak and M. Szydlowski, Global integrability of cosmological scalar fields, J. Phys. A., 41 (2008), 26 pp. 465101.

[17]

A. J. Maciejewski, M. Przybylska and J. A. Weil, Non-integrability of the generalized spring-pendulum problem, J. Phys. A., 37 (2004), 2579-2597.

[18]

A. J. Maciejewski and M. Przybylska, Darboux points and integrability of Hamiltonian systems with homogeneous polynomial potential, J. Math. Phys., 46 (2005), 062901.

[19]

S. V. Manakov, On the theory of two-dimensional stationary self-focusing of electromagnetic waves, Soviet Phys. JETP., 38 (1974), 248-253.

[20]

J. J. Morales-Ruiz, "Técnicas Algebraicas Para el Estudio de la Integrabilidad de Sistemas Hamiltonianos," Ph.D. Thesis, University of Barcelona, 1989.

[21]

J. J. Morales-Ruiz and C. Simó, Picard-Vessiot theory and Ziglin's theory, J. Differential Equations, 107 (1994), 140-162.

[22]

J. J. Morales-Ruiz, "Differential Galois Theory and Non-Integrability of Hamiltonian Systems," Birkhäuser Verlag, Basel, 1999.

[23]

J. J. Morales-Ruiz and C. Simó, Non-integrability criteria for Hamiltonians in the case of Lamé normal variational equations, J. Differential Equations, 129 (1996), 111-135.

[24]

J. J. Morales-Ruiz, C. Simó and S. Simon, Algebraic proof of the non-integrability of Hill's problem, Ergod. Th & Dynam. Sys., 25 (2005), 1237-1256.

[25]

J. J. Morales-Ruiz, J. P. Ramis and C. Simó, Integrability of Hamiltonian systems and differential Galois groups of higher variational equations, Annales Scientifiques de l'école Normale Supéieure, 40 (2007), 845-884.

[26]

J. J. Morales-Ruiz and S. Simon, On the meromorphic non-integrability of some $N$-body problems, Discrete Contin. Dyn. Syst., 24 (2009), 1225-1273.

[27]

E. G. C. Poole, "Introduction to the Theory of Linear Differential Equations," Oxford Univ. Press, London, 1936.

[28]

R. Rajaraman and E. J. Weinberg, Internal symmetry and the semi-classical method in quantum field theory, Phys. Rev. D., 11 (1975), 2950-2966.

[29]

Van der Put M and M. F. Singer, "Galois Theory of Linear Differential Equations," volume 328 of Grundlehren der mathematischen Wissenshaften. Springer. Heidelberg, 2003.

[30]

P. Vanhaecke, A special case of the Garnier system, (1,4)-polarised Abelian surfaces and their moduli, Compositio Math., 29 (1994), 157-203. doi: 10.1016/0165-0270(94)90123-6.

[31]

E. T. Whittaker and E. T. Watson, "A Course of Modern Analysis," Cambrige Univ. Press, Cambrige, 1969.

[32]

V. E. Zakharv, M. F. Ivanov and L. I. Shoor, On anomalously slow stochastization in certain two-dimensional models of field theory, Zh. Eksp. Teor. Fiz. Lett., 30 (1979), 39-44.

[33]

S. L. Ziglin, Branching of solutions and non-existence of first integrals in Hamiltonian mechanics I, II, Funct. Anal. Appl., 16 (1983), 181-189; 6-17.

[1]

Regina Martínez, Carles Simó. Non-integrability of the degenerate cases of the Swinging Atwood's Machine using higher order variational equations. Discrete and Continuous Dynamical Systems, 2011, 29 (1) : 1-24. doi: 10.3934/dcds.2011.29.1

[2]

Hartmut Pecher. Infinite energy solutions for the (3+1)-dimensional Yang-Mills equation in Lorenz gauge. Communications on Pure and Applied Analysis, 2019, 18 (2) : 663-688. doi: 10.3934/cpaa.2019033

[3]

Alberto Ibort, Amelia Spivak. Covariant Hamiltonian field theories on manifolds with boundary: Yang-Mills theories. Journal of Geometric Mechanics, 2017, 9 (1) : 47-82. doi: 10.3934/jgm.2017002

[4]

Andrew N. W. Hone, Michael V. Irle. On the non-integrability of the Popowicz peakon system. Conference Publications, 2009, 2009 (Special) : 359-366. doi: 10.3934/proc.2009.2009.359

[5]

Primitivo B. Acosta-Humánez, Martha Alvarez-Ramírez, David Blázquez-Sanz, Joaquín Delgado. Non-integrability criterium for normal variational equations around an integrable subsystem and an example: The Wilberforce spring-pendulum. Discrete and Continuous Dynamical Systems, 2013, 33 (3) : 965-986. doi: 10.3934/dcds.2013.33.965

[6]

Guillaume Duval, Andrzej J. Maciejewski. Integrability of Hamiltonian systems with homogeneous potentials of degrees $\pm 2$. An application of higher order variational equations. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4589-4615. doi: 10.3934/dcds.2014.34.4589

[7]

Primitivo Acosta-Humánez, David Blázquez-Sanz. Non-integrability of some hamiltonians with rational potentials. Discrete and Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 265-293. doi: 10.3934/dcdsb.2008.10.265

[8]

Juan J. Morales-Ruiz, Sergi Simon. On the meromorphic non-integrability of some $N$-body problems. Discrete and Continuous Dynamical Systems, 2009, 24 (4) : 1225-1273. doi: 10.3934/dcds.2009.24.1225

[9]

Mitsuru Shibayama. Non-integrability of the collinear three-body problem. Discrete and Continuous Dynamical Systems, 2011, 30 (1) : 299-312. doi: 10.3934/dcds.2011.30.299

[10]

Delia Schiera. Existence and non-existence results for variational higher order elliptic systems. Discrete and Continuous Dynamical Systems, 2018, 38 (10) : 5145-5161. doi: 10.3934/dcds.2018227

[11]

Anthony Bloch, Leonardo Colombo, Fernando Jiménez. The variational discretization of the constrained higher-order Lagrange-Poincaré equations. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 309-344. doi: 10.3934/dcds.2019013

[12]

Mitsuru Shibayama. Non-integrability criterion for homogeneous Hamiltonian systems via blowing-up technique of singularities. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3707-3719. doi: 10.3934/dcds.2015.35.3707

[13]

Guillaume Duval, Andrzej J. Maciejewski. Integrability of potentials of degree $k \neq \pm 2$. Second order variational equations between Kolchin solvability and Abelianity. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 1969-2009. doi: 10.3934/dcds.2015.35.1969

[14]

Sergi Simon. Linearised higher variational equations. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[15]

Xuewei Cui, Mei Yu. Non-existence of positive solutions for a higher order fractional equation. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1379-1387. doi: 10.3934/dcds.2019059

[16]

Chiara Leone, Anna Verde, Giovanni Pisante. Higher integrability results for non smooth parabolic systems: The subquadratic case. Discrete and Continuous Dynamical Systems - B, 2009, 11 (1) : 177-190. doi: 10.3934/dcdsb.2009.11.177

[17]

Eduardo Martínez. Higher-order variational calculus on Lie algebroids. Journal of Geometric Mechanics, 2015, 7 (1) : 81-108. doi: 10.3934/jgm.2015.7.81

[18]

David F. Parker. Higher-order shallow water equations and the Camassa-Holm equation. Discrete and Continuous Dynamical Systems - B, 2007, 7 (3) : 629-641. doi: 10.3934/dcdsb.2007.7.629

[19]

Min Zhu. On the higher-order b-family equation and Euler equations on the circle. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 3013-3024. doi: 10.3934/dcds.2014.34.3013

[20]

Belhassen Dehman, Jean-Pierre Raymond. Exact controllability for the Lamé system. Mathematical Control and Related Fields, 2015, 5 (4) : 743-760. doi: 10.3934/mcrf.2015.5.743

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (128)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]